EconPapers    
Economics at your fingertips  
 

Crisp monetary acts in multiple-priors models of decision under ambiguity

Eric André

Journal of Mathematical Economics, 2016, vol. 67, issue C, 153-161

Abstract: In axiomatic models of decision under ambiguity using a set of priors, a clear distinction can be made between acts which are affected by ambiguity and those which are not: the crisp acts. In these multiple-priors models, the decision maker is indifferent between holding a constant act or holding a non constant crisp act with the same expected utility, if it exists. In financial settings, we show that this indifference, together with the standard definition of monetary acts in the Anscombe–Aumann framework, implies that the investor ignores the variance of some assets, a behavior which conflicts with the assumption on which modern portfolio theory has been built. In this paper we establish the geometrical and topological properties of the set of priors that rule out the existence of non constant crisp acts. These properties in turn restrict what can possibly be an unambiguous financial asset.

Keywords: Ambiguity; Multiple priors; Crisp acts; Mean–variance preferences; Unambiguous asset (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S030440681630204X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Crisp monetary acts in multiple-priors models of decision under ambiguity (2016)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:67:y:2016:i:c:p:153-161

DOI: 10.1016/j.jmateco.2016.10.001

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-05-01
Handle: RePEc:eee:mateco:v:67:y:2016:i:c:p:153-161